Drought, Angelina
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Drought conditions continued to improve markedly across Northeast Texas during February of 2012. Several systems affected the region during the month, some of which brought widespread rainfall to the eastern half of the state.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions continued to improve markedly across Northeast Texas during February of 2012. Several systems affected the region during the month, some of which brought widespread rainfall to the eastern half of the state. To begin the month of February, much of Northeast Texas was classified as D2 Severe or D3 Extreme drought status. By the end of the month, only D2 Severe drought status remained across Northeast Texas.
The following are a few selected cities across Northeast Texas with their February rainfall totals and departures from normal as well as the 2012 rainfall totals and departures from normal.
Tyler February rainfall was 2.90. The departure from normal was -0.91.|Tyler yearly rainfall was 6.15. The departure from normal was -0.72.|Longview February rainfall was 3.68. The departure from normal was -0.36.|Longview yearly rainfall was 7.05. The departure from normal was -0.31.|Lufkin February rainfall was 3.40. The departure from normal was -0.47.|Lufkin yearly rainfall was 8.72. The departure from normal was +0.67.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 31, 8:19 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 819 PM CST TUE JAN 31 2012 .DISCUSSION... AREAS OF SHRA AND EMBEDDED THUNDER CONTINUES TO BUILD NE ACROSS NCNTRL LA THIS EVENING...ALONG AN 850MB THETA-E AXIS THAT CONTINUES TO PROPAGATE JUST AHEAD OF A MID LEVEL SHORTWAVE TRAVERSING E THROUGH THE REGION. IN ITS WAKE...THE SKY IS BEGINNING TO CLEAR FROM THE W...ALONG A DRY SLOT WHICH THE SHORT TERM MODELS SPREAD ENE INTO SW AR/NE TX/NW LA. THIS HAS ALLOWED PATCHY DENSE FG TO DEVELOP ACROSS DEEP E TX AND NW LA...OVER AREAS THAT HAVE RECEIVED RAINFALL THIS EVENING. HAVE INCREASED POPS TO HIGH CHANCE/LIKELY FOR THE REMAINDER OF THE EVENING FOR MUCH OF NCNTRL LA...TAPERING POPS BACK TO LOW CHANCE AS THE SHRA SHOULD PULL MOST E OF THE REGION AFTER 06Z WITH THE DEPARTURE OF THE MID LEVEL SHORTWAVE. DID ALSO REMOVE POPS FOR THE REMAINDER OF THE NIGHT FOR MUCH OF NE TX/EXTREME SW AR...WHERE THE DRY SLOTTING WILL PERSIST. HOWEVER...LOW STRATUS SHOULD DEVELOP/SPREAD N ACROSS THESE AREAS LATER TONIGHT. DID NOT MAKE MANY CHANGES TO THE FORECAST MIN TEMPS...AS THE 01-02Z TEMPS SHOULD NOT FALL MUCH MORE OVERNIGHT...ESPECIALLY ONCE THE LOW STRATUS REDEVELOPS. A WEAK COLD FRONT NOTED ACROSS NE AND CNTRL OK INTO NW TX THIS EVENING WILL ONLY MAKE VERY SLOW PROGRESS SE OVERNIGHT...BEFORE STALLING WEDNESDAY MORNING. CAN/T RULE OUT ISOLATED -SHRA DEVELOPING ALONG/JUST AHEAD OF THE FRONT OVER SE OK...BUT THE BEST FORCING ALONG THIS BOUNDARY WILL WAIT UNTIL LATE MORNING/MIDDAY AHEAD OF ANOTHER SHORTWAVE OVER SRN NM...THAT WILL QUICKLY TRANSLATE E ACROSS OK/AR WEDNESDAY. THE EXTENT OF ANY SVR CONVECTION WEDNESDAY WILL BE DEPENDENT OF THE DEGREE OF FORCING AND LOW LEVEL INSTABILITY...ALTHOUGH THERE IS AGREEMENT IN THE SHORT TERM PROGS THAT STEEP LAPSE RATES AND ADEQUATE DEEP LAYER SHEAR MAY ALLOW FOR A FEW ISOLATED SVR HAILERS FROM THE I-30 CORRIDOR OF NE TX N INTO SE OK/SW AR. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .AVIATION... CONCERNING THE ARKLATEX...CIGS FOR THE MOST PART THIS EARLY EVENING ARE ALL OVER THE PLACE WITH RAIN AREAS OVER THE EAST VFR...BUT IN THE WAKE OF THE RAIN SOME TERMINALS ARE SCT OR EVEN SKC AND WILL SEE MORE PATCHY LIFR FOG AND IFR CIGS DEVELOPING FROM DEEP EAST TX...INTO NW LA THROUGH 06Z AND AREA WIDE BY 09Z. S/SE WINDS 5 KTS WILL PERSIST OVERNIGHT. WINDS WILL BE INCREASING AND VEERING TO SW THEN W AS A COLD FRONT MOVES ACROSS THE TERMINALS MID TO LATE WED AFTN...WHICH MAY ALSO RESULT IN ISOLD TO SCT TSTM DEVELOPMENT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 74 58 73 58 / 20 20 20 10 40 MLU 58 74 56 72 55 / 50 40 20 10 30 DEQ 54 68 47 67 49 / 20 30 10 10 40 TXK 57 69 54 67 56 / 10 20 10 10 40 ELD 56 71 54 69 54 / 30 20 20 10 30 TYR 58 72 53 71 59 / 10 20 10 10 40 GGG 57 73 54 72 58 / 10 20 10 10 40 LFK 60 75 56 76 60 / 20 30 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE JAN 31 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR WEDNESDAY WITH A BRIEF DRY DAY ON THURSDAY BEFORE CONVECTION BECOMES LIKELY FRIDAY INTO FRIDAY NIGHT. ISOLATED HAIL CANNOT BE RULED OUT WITH ANY CONVECTION ACROSS THE FOUR STATE REGION WEDNESDAY AFTERNOON AND EVENING ALONG AND AHEAD OF A WEAK COLD FRONT. THE POSSIBILITY FOR MORE ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL NEED TO BE MONITORED FOR THE SYSTEM MOVING INTO THE REGION FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360779, 360780, 360781, 360782, 360783, 360784, 360785, 360786, 360787, 360788, 360789, 360790, 360791, 360793, 360794, 360795, 360796, 360797, 360798, 360799, 360800.